Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Sep 28, 2021, 7:44 AM EDT for Greene County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 7:44 AM EDT (11:44 UTC)
- Expired
- Sep 28, 2021, 8:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Hail
- 0.25 in
- Wind
- 30
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WWUS81 KPBZ 281144
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
744 AM EDT Tue Sep 28 2021
PAZ031-075-076-WVZ509>511-281215-
Fayette Ridges PA-Greene PA-Fayette PA-
Ridges of Eastern Monongalia and Northwestern Preston WV-
Monongalia WV-Preston WV-
744 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE...
SOUTHWESTERN FAYETTE...NORTHEASTERN MONONGALIA AND NORTH CENTRAL
PRESTON COUNTIES THROUGH 815 AM EDT...
At 744 AM EDT, Doppler radar was tracking a strong thunderstorm near
Point Marion, or 8 miles north of Star City, moving east at 25 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Morgantown, Westover, Star City, Masontown, Point Marion, Granville,
Brookhaven, Cassville, Fairchance, Rogersville, Smithfield, and
Bobtown.
This includes the following highways...
Interstate 68 in West Virginia between mile markers 5 and 18.
Interstate 79 in Pennsylvania between mile markers 0 and 13.
Interstate 79 in West Virginia between mile markers 153 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3974 8039 3990 8033 3985 7957 3970 7962
3959 7984
TIME...MOT...LOC 1144Z 279DEG 22KT 3979 7997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Sep 28, 7:41 AM EDT, 3 minutes earlier.
Area forecast discussion, Sep 28, 7:41 AM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 741 AM EDT Tue Sep 28 2021 .SYNOPSIS... Scattered showers and thunderstorms should continue through part of the day with a crossing cold front. Building high pressure behind the exiting cold front should then return dry and seasonable conditions for the remainder of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Quick update to PoPs based on radar trends. Storm coverage continues to wane as a low level jet shifts east and weakens. A few relatively strong storms continue, producing up to penny sized hail, thanks to steep lapse rates aloft. Some redevelopment is expected along the cold front as it drops southeastward this morning, though coverage should not be as extensive as this morning's activity. Precipitation chances will end with the passage of the front and an associated shortwave by late afternoon. A gradual clearing trend is also expected later in the day as surface high pressure begins to build in across the Lower Great Lakes region, and dry advection occurs. High are expected to be around 5 degrees above seasonable levels. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... An upper low is progged to persist across the NE CONUS through the period, as a ridge builds to our west from the Gulf Coast to the Upper Midwest and Canada. NW flow aloft is expected across the Upper Ohio Valley region in between these two features. Sfc high pressure is also expected to build across the Great Lakes and Upper Ohio Valley regions through late week. This scenario should lead to dry and seasonable weather tonight through late week. && .LONG TERM /FRIDAY THROUGH MONDAY/... Model ensembles indicate the upper low remaining across the NE CONUS through much of the weekend, as the ridge to our west gradually breaks down and flattens. Dry and seasonable weather is expected to continue through Saturday night as that sfc high drifts SE across the area. A slow moving trough is then expected to advance ewd out of the Midwest by Sunday as the ridge dissipates. Rain chances should return Sunday through early next week as the trough approaches and crosses the Upper Ohio Valley region. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Convection will shift east of the region by the mid morning hours as the upper shortwave/jet exit. The sfc cold front will progress southward a few hours behind the convection, introducing mainly MVFR cigs and a wind shift to the W/NW. A few additional showers/iso tstms may develop along the frontal boundary during the late morning/early aftn hours, favoring MGW/DUJ due to closer proximity to upper jet support and enough heating. Increasing subsidence and dry air intrusion is expected to lift/clear cloud coverage after FROPA, with area terminals returning to VFR conditions by this evening. Patchy localized river valley fog may develop around dawn Wednesday, but confidence too low for mention at this time. .Outlook... VFR conditions are likely tonight through the rest of the week under the influence of high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Sep 28, 3:55 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pittsburgh PA 355 AM EDT Tue Sep 28 2021 OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-073>076- WVZ001>004-012-021-509>512-290800- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston- 355 AM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated instances of large hail are possible this morning until around 10 AM as a cold front crosses the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-013-015-016-WVZ513-514-290800- Mercer-Venango-Forest-Lawrence-Clarion-Jefferson PA-Western Tucker- Eastern Tucker- 355 AM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 28, 6:20 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
620 AM EDT Tue Sep 28 2021
PAZ029-031-WVZ004-281045-
Greene PA-Washington PA-Marshall WV-
620 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
NORTHWESTERN GREENE AND MARSHALL COUNTIES THROUGH 645 AM EDT...
At 619 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Triadelphia, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
West Finley, Nineveh, and Dallas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3994 8063 4002 8058 3999 8025 3992 8021
3985 8034
TIME...MOT...LOC 1019Z 279DEG 26KT 3998 8050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 28, 6:42 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
642 AM EDT Tue Sep 28 2021
OHZ069-281115-
Monroe OH-
642 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE COUNTY THROUGH
715 AM EDT...
At 642 AM EDT, Doppler radar was tracking a strong thunderstorm over
Woodsfield, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Woodsfield, Lewisville, Cameron, Antioch, Miltonsburg, and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 8125 3985 8119 3983 8088 3971 8087
3961 8097
TIME...MOT...LOC 1042Z 279DEG 23KT 3976 8110
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 28, 6:46 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
646 AM EDT Tue Sep 28 2021
PAZ029-031-WVZ004-281115-
Greene PA-Washington PA-Marshall WV-
646 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
NORTHWESTERN GREENE AND MARSHALL COUNTIES THROUGH 715 AM EDT...
At 646 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Waynesburg, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Waynesburg, Rogersville, West Finley, Nineveh, Rocklick, Lone Oak,
Beelers Station, and Sherrard.
This includes Interstate 79 in Pennsylvania between mile markers 12
and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3990 8071 4002 8068 3999 8012 3988 8011
3979 8025
TIME...MOT...LOC 1046Z 279DEG 23KT 3993 8039
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 28, 7:09 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
709 AM EDT Tue Sep 28 2021
PAZ073-074-281145-
Westmoreland Ridges PA-Westmoreland PA-
709 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WESTMORELAND COUNTY
THROUGH 745 AM EDT...
At 709 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lawson Heights, or near Latrobe, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Latrobe, Lawson Heights, Ligonier, Calumet-Norvelt, Youngstown,
Laurel Mountain, and Loyalhanna Gorge.
This includes Pennsylvania Turnpike between mile markers 94 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4021 7955 4031 7952 4029 7924 4021 7916
4011 7930
TIME...MOT...LOC 1109Z 279DEG 23KT 4025 7942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 28, 7:18 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
718 AM EDT Tue Sep 28 2021
PAZ031-075-WVZ004-281145-
Greene PA-Fayette PA-Marshall WV-
718 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT GREENE...WEST CENTRAL FAYETTE
AND MARSHALL COUNTIES THROUGH 745 AM EDT...
At 718 AM EDT, Doppler radar was tracking a strong thunderstorm over
Waynesburg, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Waynesburg, Masontown, Fairdale, Jefferson Boro, Cameron,
Rogersville, Bobtown, Nemacolin, Carmichaels, Rices Landing, Aleppo,
and Greensboro.
This includes Interstate 79 in Pennsylvania between mile markers 0
and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3975 8039 3983 8064 3996 8059 3996 8049
3995 8048 3996 8047 3995 7995 3983 7983
3972 8005
TIME...MOT...LOC 1118Z 279DEG 23KT 3986 8019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 28, 7:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
744 AM EDT Tue Sep 28 2021
PAZ031-075-076-WVZ509>511-281215-
Fayette Ridges PA-Greene PA-Fayette PA-
Ridges of Eastern Monongalia and Northwestern Preston WV-
Monongalia WV-Preston WV-
744 AM EDT Tue Sep 28 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE...
SOUTHWESTERN FAYETTE...NORTHEASTERN MONONGALIA AND NORTH CENTRAL
PRESTON COUNTIES THROUGH 815 AM EDT...
At 744 AM EDT, Doppler radar was tracking a strong thunderstorm near
Point Marion, or 8 miles north of Star City, moving east at 25 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Morgantown, Westover, Star City, Masontown, Point Marion, Granville,
Brookhaven, Cassville, Fairchance, Rogersville, Smithfield, and
Bobtown.
This includes the following highways...
Interstate 68 in West Virginia between mile markers 5 and 18.
Interstate 79 in Pennsylvania between mile markers 0 and 13.
Interstate 79 in West Virginia between mile markers 153 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3974 8039 3990 8033 3985 7957 3970 7962
3959 7984
TIME...MOT...LOC 1144Z 279DEG 22KT 3979 7997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:31 AM EDT | Special Weather Statement | PBZ | Westmoreland | 29 min |
| Sep 28, 3:38 AM EDT | Special Weather Statement | PBZ | Westmoreland | 37 min |
| Sep 28, 4:04 AM EDT | Special Weather Statement | PBZ | Washington | 26 min |
| Sep 28, 4:40 AM EDT | Special Weather Statement | PBZ | Allegheny | 35 min |
| Sep 28, 5:14 AM EDT | Special Weather Statement | PBZ | Allegheny | 31 min |
| Sep 28, 5:46 AM EDT | Special Weather Statement | PBZ | Allegheny | 29 min |
| Sep 28, 6:01 AM EDT | Special Weather Statement | PBZ | Washington | 29 min |
| Sep 28, 6:20 AM EDT | Special Weather Statement | PBZ | Greene | 25 min |
| Sep 28, 6:46 AM EDT | Special Weather Statement | PBZ | Greene | 29 min |
| Sep 28, 7:09 AM EDT | Special Weather Statement | PBZ | Westmoreland | 36 min |
| Sep 28, 7:18 AM EDT | Special Weather Statement | PBZ | Greene | 27 min |
| Sep 28, 4:44 AM EDT | Special Weather Statement | PBZ | Brooke | 31 min |
| Sep 28, 5:10 AM EDT | Special Weather Statement | PBZ | Ohio | 35 min |
| Sep 28, 5:30 AM EDT | Special Weather Statement | PBZ | Ohio | 30 min |
| Sep 28, 8:13 AM EDT | Special Weather Statement | PBZ | Monongalia | 32 min |
| Sep 28, 9:41 AM EDT | Special Weather Statement | PBZ | Preston | 34 min |
| Sep 28, 10:25 AM EDT | Special Weather Statement | PBZ | Tucker | 35 min |
| Sep 28, 10:49 AM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 26 min |
| Sep 28, 11:14 AM EDT | Special Weather Statement | PBZ | Tucker | 31 min |
| Sep 28, 6:42 AM EDT | Special Weather Statement | PBZ | Monroe | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.